Skip to Content

Is it possible to gradually wean yourself off an opiate if addicted?

Responses (2)

pridewar12 3 Jan 2011

Yes it sure is. Depending on what your dosage normally is in a day, do one less for about 10 days. Then one less for another 10 days and so on and so on. This is just an example. I'm sure you can find a tapering schedule on the forums on this site. Just remember that you have people in the same situation as you are and are here to help. Continue to post if you need advice or have any questions or even just to talk to someone. That's what everyone is here for. Good luck bud.

eyes on the sky 3 Jan 2011

I agree. Tapering is the key to coming off these type drugs. You cut back a little & your body adjusts , then cut back a little more. The drug I was on let me even cut my pills in half. However some extended release drugs can not be cut. Depending on what you are wanting off of, when you get to a certain taper, maybe your doctor could subscribe pills in smaller mgs so you can take the taper way down. When I went off methadone, I tapered all the way to 2½ mg for a couple of days before stopping the drug. I wish you all the best & just remember it might take a while but the finish line is in sight

KimKel 6 Jul 2013

I am so ready to get off these things. I take whatever I can get. I am taking Vicodin ES, Norco, etc., but those are probably the most common ones I take. I have lower back problems and attend a pain clinic that prescribes 180 Norco per month along with 60 Soma. But that's never enough so I buy more. I am so tired of this, of worrying about where the next ones are coming from when I run out, etc. I want to wean myself down. I believe I actually need the 6 a day I am supposed to be taking, I have asked my husband (who is tired of all this) and he in all his wisdom has said he believed I am way beyond helping myself. I disagree. i want to try. So from reading the above statements, I'm guessing I should take one less for a week, then one more less for the next week, and then on and on. We had a huge argument tonight about this (and many other things), and I wanted him to help me, but I don't want him to hold it over my head so I choose to do this alone.

xdxb055 28 Dec 2013

I been on hydrocodone for two years my first day off them was hell!!! Felt like i was going to go in shock or pass out .. fatigue ... I'm doing ok my second day i went from 6-7 pills a day now i tryed one pill and I'm ok with that for today in I'm going to try like one pill a day or every two days to help me wheen off .. any suggestions on if I'm doing it right because its to hard oN the physical dependence.. my number is. 8642933228 it will b a good help if someone could talk to me text me i just need help.. i have 300 lortabs and I'm not trying to take them thinking about throwing them in the trash .. someone help!!

christineATU 3 Jan 2011

Pridewar and eyes are both correct. As a matter of fact, many people who post here have done it this way. Including me. However things have changed since I quit. And as eyes' said, depending on what you're trying to taper from, will determine in you can break up the pills to lower doses even more. Let us know if we can help.
Best wishes,
cchris

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions